Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have itchy red bumps on arms, legs and back. Had cortisone shot. Any effective cure?

Answered by
Dr.
Dr. Kruti

Dermatologist

Practicing since :2003

Answered : 345 Questions

default
Posted on Tue, 8 Jan 2013 in Skin Rash
Question: I have a rash that heas been with me for about 3-4 mths. It started as a couple of red bumps on my arm that itched. Now I have them on my legs, arms and back. They dont itch as bad as they did when it first appeared. I have been to 3 doctors who do not know what it is. I have been on hydroxyzine and prednison twice but nothing helped. I even had a cortisone shot that did not help. The steroid helped prevent spreading but thats it. I am so confused about what this may be. It came out of nowhere. I even used mite cream prescribed by the doctor just in case, but no one in my home has it. It has made me look hideous. The look like flea bites, but some are tiny tiny blister like lesions. The bumps are not big at all. there is just so many of them and they have spread to the tops of my hands as well.
doctor
Answered by Dr. Kruti 1 hour later
Hello

Thanks for posting your query.

I will be glad to be of assistance.

From the description that you gave could indicate a vesiculobullous disease where there are fluid filled blisters.

The treatment of that is medications like steroids and methotrexate, azathioprine etc.

However it would be best to see a dermatologist for the same and discuss my suggestions with him.

In case you would like to post a picture here you can attach it with the upload feature available.
the picture would give me a better idea of your condition.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kruti 19 hours later
I sent you a couple of pictures.
doctor
Answered by Dr. Kruti 15 hours later
Hello

Thanks for your reply.

I checked out the pictures and it does seem to be a bit difficult to diagnose.
It seems to be a condition called prurigo mitis. The other possibility is acrokeratosis veruciformis on the hands.

I would recommend that you visit a dermatologist and ask him to do a skin biopsy.

That is necessary in difficult to diagnose cases.

The skin biopsy will confirm the diagnosis.

You can try elidel cream on it. You will need a prescription for it.

Take care.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Medical Procedures
Lab Tests

Recent questions on  Biopsy

doctor1 MD

My mother is 89 and on hospice care for advanced A.D. she has developed, over past year, an indentation on the top of her skull running left to right about three inches back from the front of the scalp. She has several large nodules on her thyroid, but her endocrinologist declined to pursue with needle biopsy or surgery due to her age and advanced disease, A.D. what do you think could be the cause of the changes in the top of her skull, indentation. She also has had significant loss in brain mass in past 12 years per MRI studies ren years apart.

doctor1 MD

i m an SLE patient but it is controlled..since 5 years..and i didnt suffer except from arthritis in my first months only....but in my last periodic examination..i found my albumin in urine ++ the doctor told me to repeat the test ...coz it may be of wrong diet habits..so please what food should i avoid coz this result will determine wheather i ll do biopsy or not...thnxx

doctor1 MD

I am a renal transplant patient. Surgery done 6 months back. After transplatation I used to take immuno suppresents like Pangraf, Cellcept and Prednisolon. Immediate after surgery my S.Creatin levels were 1.4, 1.3, 1.2 then 1.5 etc..After one month of when I checked my Tac level it was very high ie, 14.4. Then Pangraf dosage reduced for next one month.But there was no significant reduction in Creatin and then checked Tac level it shows 14.1. At that time S.Creatin was 1.7.Then stopped Pangraf and started Certican .25. A sudden increase in S.creatin and it became 2.6. My Biopsy shows ATN+ and other readings were quite normal. My Potassium and RBS are quite normal. Then started Neoral 50mg and tried 25mg, but again S.creatin level gets increased and now it is 3.6. My Doppler test parameters are normal. What would be the remedy on this problem??How it is happened like this? My donor is my brother. I am 42 Years old.

doctor1 MD

prescribed fluocinonide (.05%) for itchy, indeterminate rash on legs and thighs. Slight improvement, but more bumps are appearing in different areas. Biopsy inconclusive. Rash continues to erupt, although lesser in degree. Continue the fluocinonide?

doctor1 MD

Hi there I’m a 42 yo healthy male with mild psoriasis and psuedogout. Recent routine blood tests were normal. Three weeks ago whilst I had a mild sore throat and cold, I discovered a raised lymph node on my right side of neck 2 inches down from...

doctor1 MD

Hi I have been diagnosed with prostate cancer from a biopsy . They think it is confined to prostate. GS 3+4. 19/12 probes positive. 15% of tissue cancerous. 1) do you recommend radiation or surgery 2) for surgery do you recommend open, laproscopic...

doctor1 MD

My father is 70 years old and has been detected with out of bound reports for some of the Tests related to Kidney . Attached are prescriptions and reports. I need your guidance on how to proceed further. Here are some artifacts: 1. He underwent...